MAUDE Adverse Event Report: CELONOVA BIOSCIENCES, INC. COBRA PZF; STENT CORONARY DELIVERY SYSTEM

CELONOVA BIOSCIENCES, INC. COBRA PZF; STENT CORONARY DELIVERY SYSTEM
Model Number 170-03-35024
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Myocardial Infarction (1969); Occlusion (1984); Thrombosis (2100); Myocarditis (2470)
Date of Event 12/01/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Stent remains implanted in patient.As event occurred approximately 6 months after index procedure and there was no reported device malfunction, the delivery system presumed discarded and will not be requested.A review of the lot history record (lhr) was performed.There were no non-conformances.The devices from this lot conforms to their predetermined specifications and requirements.A risk assessment review indicates that myocardial infarction is captured as a foreseeable event.A review of instructions for use was conducted.Myocardial infarction, is labeled in this ifu as potential adverse events.Investigation is not yet complete.A follow-up report with additional relevant information will be submitted.
 
Event or Problem Description
(b)(6) years old male with medical history of coronary artery disease, chronic heart failure with ejection fraction (ef) = 40%, pulmonary embolism on oral anti-coagulant (oac) therapy, hypertension, dyslipidemia.Presented with unstable angina.The patient enrolled in (b)(6) trial (b)(6) 2019.Angiography showed significant type c lesion in mid left anterior descending artery (mlad).Percutaneous coronary intervention (pci) without pre-dilation, placement of cobra pzf¿ (3.5x 24) stent in mlad.No post dilation was performed.The post-procedure course was uncomplicated, and timi flow 3 noted.The patient presented on (b)(6) 2019 with chest pain, evaluated to myocardial infarction (mi) diagnosed.The patient stopped his noac medication on his own one month prior to the event and remains on aspirin alone, as reported by the patient.Coronary angiography showed mild diffuse disease and in the 1st obtuse marginal (om), 60% stenosis in the 2nd om, and total occlusion in the mlad.The mlad lesion was pre-dilated and 3.5x30 des was placed with good angiographic results.Patient was re-admitted on (b)(6) 2019 with post-mi pericarditis.Patient had been discharged on cochicine and high-dose aspirin, but did not pick up prescriptions and had stopped taking all his medication.In the opinion of the investigator, the event was possibly related to the device, and possibly related to the procedure.The sponsor agrees.Additionally, non-compliance with medication could likely be a contributor.
 
Event or Problem Description
61 years old male with medical history of coronary artery disease, chronic heart failure with ejection fraction (ef) = 40%, deep vein thrombosis, pulmonary embolism on oral anti-coagulant (oac) therapy, hypertension, dyslipidemia, peripheral artery disease, unclear weight loss (50 lbs within past year), and 3-4 pack years ex-smoker.Presented with unstable angina.The patient enrolled in cobra trial (b)(6) 2019.Angiography showed significant type c lesion in mid left anterior descending artery (mlad).Percutaneous coronary intervention (pci) without pre-dilation, placement of cobra pzf¿ (3.5x 24) stent in mlad.No post dilation was performed.The post-procedure course was uncomplicated, and timi flow 3 noted.The patient presented on 1 dec 2019 with chest pain, evaluated to st-elevation myocardial infarction (stemi) diagnosed.The patient stopped his noac medication on his own one month prior to the event and remains on aspirin alone, as reported by the patient.Coronary angiography showed mild diffuse disease and in the 1st obtuse marginal (om), 60% stenosis in the 2nd om, and total occlusion in the mlad cobra stent due to late stent thrombosis.The mlad lesion was pre-dilated and 3.5x30 drug-eluting stent (des) was placed with good angiographic results.Patient was re-admitted on (b)(6) 2019 with post-mi pericarditis.Patient had been discharged on cochicine and high-dose aspirin, but did not pick up prescriptions and had stopped taking all his medication.In the opinion of the investigator, the event was possibly related to the device, and possibly related to the procedure.The sponsor agrees.Additionally, non-compliance with medication could likely be a contributor.
 
Additional Manufacturer Narrative
H2 additional information: b5 revised.H6 coding revised stent remains implanted in patient.As event occurred approximately 6 months after index procedure and there was no reported device malfunction, the delivery system presumed discarded and will not be requested.A review of the lot history record (lhr) was performed.There were no non-conformances.The devices from this lot conforms to their predetermined specifications and requirements.A risk assessment review indicates that myocardial infarction and thrombosis are captured as foreseeable events.A review of instructions for use was conducted.Myocardial infarction, and thrombosis are labeled in this ifu as potential adverse events.Causes of the late stent thrombosis can be multi-factorial and can include patient medical history and comorbidities; not responsive to (or compliant with) prescribed antiplatelet therapy; vessel morphology; thrombogenic vessels; increase in stent surface reactivity; stent thrombogenic for patient; stent heated excessively by magnetic field; stent expanded beyond design intent; stent overstressed leading to fracture, stent is under underexpanded.In this case, while non-compliance with medication, thrombogenic vessels, and / or patient comorbidities are most likely contributors, relationship between the cobra stent and thrombosis and / or restenosis cannot be completely ruled out.In the opinion of the investigator, the event was possibly related to the device, and possibly related to the procedure.The sponsor agrees.Based on the information reviewed, there is no indication of a product quality issue with respect to manufacture, design, or labeling; there is no evidence of a device deficiency.

Brand Name
COBRA PZF
Common Device Name
STENT CORONARY DELIVERY SYSTEM
Manufacturer (Section D)
CELONOVA BIOSCIENCES, INC.
5840 el camino real
suite 111
carlsbad, ca CA 92008 8894
MDR Report Key9513028
Report Number3009306400-2019-00071
Device Sequence Number1542126
Product Code MAF
UDI-Device Identifier00879397000876
UDI-Public(01)00879397000876(17)200831(10)1708024001
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P160014
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/28/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/31/2020
Device Model Number170-03-35024
Device Catalogue Number170-03-35024
Device Lot Number1708024001
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/02/2019
Supplement Date Received by Manufacturer02/26/2020
Initial Report FDA Received Date12/23/2019
Supplement Report FDA Received Date02/28/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age61 YR
Patient Weight63